Florida, 2003Damaging Wind in Florida, June 1, 2003
June 1, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:44 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 1, 1:44 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT SUN JUN 1 2003
...SHORT TERM...
DEWPOINT BOUNDARY IN THE VICINITY OF THE STATE LINE CONTINUES TO SLOW
ITS SOUTHWARD PROGRESSION AND SHOULD BE ABOUT AS FAR AS IT WILL GO
WITHIN THE NEXT FEW HOURS. AHEAD OF THE BOUNDARY...SHOWERS BECOMING
A BIT MORE NUMEROUS AS TEMPERATURES CLIMB INTO THE MID 80S DESPITE
ABUNDANT CLOUD COVER. AS BREAKS IN THE CLOUDS BECOME MORE NUMEROUS
THROUGH THE REMAINDER OF THE AFTERNOON...FEEL SHOWER ACTIVITY WILL
FOLLOW SUIT AND THUNDERSTORMS WILL ENTER THE PICTURE BY MID
AFTERNOON. AS MENTIONED IN PREVIOUS DISCUSSION...DECENT CAP ON
MORNING SOUNDINGS BUT ENOUGH BOUNDARY LAYER LIFT SHOULD BE ABLE TO
BREAK IT AND MAY EVEN PRODUCE ONE OR TWO STRONG STORMS GIVEN STOUT
UNIDIRECTIONAL FLOW ABOVE 850MB. A SECOND LINE NEAR THE WIND SHIFT
ZONE OVER SOUTHEAST GEORGIA SHOULD ONLY PRODUCE SPORADIC LIGHT RAIN
SHOWERS THROUGH THIS EVENING.
FOR TONIGHT...MOISTURE AXIS TO RESIDE OVER SOUTHERN TIER COUNTIES
WITH MINIMAL POPS WITH LOSS OF DAYTIME HEATING. WILL LEAVE 20 POPS
IN FOR THE OVERNIGHT AND LET EVENING SHIFT RE-ADJUST SHOULD NEED BE.
...MONDAY AND TUESDAY...
LOW PRESSURE OVER THE SOUTHERN PLAINS GETS CRANKING BY EARLY MONDAY
ACTING TO LIFT FRONTAL BOUNDARY NORTH AND EASTWARD. ENOUGH MOISTURE
REMAINS IN ITS WAKE TO JUSTIFY SCATTERED MAINLY AFTERNOON POPS.
WESTERLY FLOW RETURNS AS WELL WITH MESO-ETA INDICATING ENHANCEMENT
ALONG SEA BREEZE COLLISION OVER EASTERN INTERIOR PORTIONS. WILL KEEP
HIGHEST POPS IN THESE AREAS WITH A GRADUAL TRANSITION TO THE COAST
THROUGH THE EVENING HOURS. GUIDANCE A LITTLE MORE AGGRESSIVE WITH
THE POPS FOR TUESDAY AS MID LEVEL MOISTURE GETS IN ON THE ACT
INCREASING PRECIPITABLE WATER VALUES OVER THE AREA. WILL USE A
BLEND OF GUIDANCE SINCE THEY SEEM FAIRLY REASONABLE AND ARE IN GOOD
AGREEMENT.
...EXTENDED...
THE EXTENDED PERIOD WILL REMAIN LARGELY THE SAME AS PREVIOUS
FORECAST AS A SERIES OF SHORT WAVES OVER THE NORTHERN TIER ARE ONLY
ABLE TO BRING FRONTS INTO CENTRAL GEORGIA AT BEST. DESPITE THIS...
ENOUGH LOW LEVEL MOISTURE WILL BE IN PLACE TO PROVIDE SCATTERED
MAINLY AFTERNOON CONVECTION ALONG THE SEA BREEZE COLLISIONS AS WELL
AS SOUTHEAST GEORGIA WHERE MOISTURE PROFILE IS A BIT MORE FAVORABLE.
...MARINE...
WINDS FINALLY DOWN AT 41012...RECENTLY WSW 12G16KT SEAS 3 FT. WILL
GENERALLY FOLLOW GFS SOLUTION AS IT SHOWS FRONT SAGGING SWD
OVERNIGHT THEN STALLING. VARIABLE WINDS IN THE MORNING WITH FRONT
IN THE AREA BUT BECOME MORE E AND SE BY LATE MON AS HIGH PRES CENTER
OFF OF NC MOVES INTO THE WRN ATLC WATERS. SLY WIND INCREASE IN STORE
FOR MON NIGHT AS LOW PRES FORMS TO OUR NW AND COULD RISE TO SCEC
CONDS IN NRN WATERS BUT FOR NOW WILL STICK WITH 10-15 KT OR SOLID 15
KT. ALSO WILL NOT GO AS STRONG AS THE GFS SOLUTION ON TUE NIGHT INTO
WED BUT SCA CONDS LOOK LIKE A POSSIBILITY BASED ON CONSISTENCY IN
MODEL RUNS.
...FIRE WEATHER...
NO HIGHLIGHTS AT THIS TIME. MIN RHS SHOULD ONLY BOTTOM OUT IN THE
UPPER 40S TO LOWER 50S. GUSTY S TO SW WINDS EXPECTED TUE AND WILL
MENTION IN SYNOPSIS.
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 89 68 88 / 20 20 20 50
SSI 67 83 71 85 / 20 20 20 40
JAX 68 88 70 88 / 20 30 20 40
SGJ 70 85 71 86 / 20 30 20 40
GNV 69 91 70 89 / 30 40 10 40
OCF 69 91 70 90 / 30 40 10 40
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
JTD/ARS
Hazardous weather outlook, Jun 1, 11:00 AM EST, 5 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SUN JUN 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COOL FRONT MOVING THROUGH NORTHERN FLORIDA WILL STALL LATER THIS
AFTERNOON. ALONG AND SOUTH OF THE FRONT...SHOWER AND THUNDERSTORM
ACTIVITY WILL INCREASE THROUGH THE AFTERNOON WITH THE MAJORITY OF
THE ACTIVITY SOUTH OF A LIVE OAK TO LAKE CITY TO JACKSONVILLE LINE.
ALTHOUGH THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE...A FEW STRONG
STORMS WITH LARGE HAIL AND GUSTY WINDS TO 40 MPH ARE POSSIBLE. THE
SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AFTER MIDNIGHT WITH
ONLY ISOLATED SHOWERS EXPECTED FOR THE REMAINDER OF THE OVERNIGHT
HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
JTD
In the hours before
Special weather statement, Jun 1, 3:34 PM EST, 56 minutes before
FLZ025-033-012100-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT SUN JUN 1 2003
...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT EASTERN DUVAL AND
EXTREME NORTHERN ST JOHNS COUNTY THROUGH 5 PM...
AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SAN PABLO...OR ABOUT 3
MILES NORTHEAST OF UNF...MOVING EAST AT 15 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEPTUNE BEACH...
JACKSONVILLE BEACH...SAWGRASS AND PALM VALLEY THROUGH 500 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE
AREAS.
HESS
Special weather statement, Jun 1, 3:37 PM EST, 53 minutes before
FLZ023-012115-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT SUN JUN 1 2003
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BAKER COUNTY THROUGH
515 PM...
AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF GLEN ST.
MARY...OR ABOUT 15 MILES NORTH OF RAIFORD...MOVING SOUTHEAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SANDERSON...GLEN ST. MARY AND MACCLENNY THROUGH 515 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE
AREAS.
HESS
Special weather statement, Jun 1, 3:39 PM EST, 51 minutes before
FLZ020-022-012115-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT SUN JUN 1 2003
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HAMILTON AND
CENTRAL COLUMBIA COUNTIES THROUGH 515 PM...
AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF WHITE
SPRINGS...OR ABOUT 12 MILES NORTHWEST OF LAKE CITY...MOVING EAST AT
20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WHITE SPRINGS...SUWANNEE VALLEY AND WINFIELD THROUGH 515 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE
AREAS.
HESS
Special weather statement, Jun 1, 3:58 PM EST, 32 minutes before
FLZ025-032-012130-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT SUN JUN 1 2003
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CLAY AND SOUTHERN
DUVAL COUNTIES THROUGH 530 PM...
AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ORTEGA...OR ABOUT 6
MILES NORTH OF ORANGE PARK...MOVING EAST AT 5 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RIVERSIDE...
ORTEGA...NORMANDY...JACKSONVILLE HEIGHTS...DOWNTOWN JACKSONVILLE...
DOCTORS INLET...BELLAIR-MEADOWBROOK TERRA AND SAN MARCO THROUGH 530
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.
HESS
Special weather statement, Jun 1, 4:00 PM EST, 30 minutes before
FLZ021-012130-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT SUN JUN 1 2003
...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE COUNTY THROUGH
530 PM...
AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF LIVE OAK...MOVING
SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SUWANNEE SPRINGS...LIVE OAK...HOUSTON AND WELLBORN THROUGH 530
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
PETERSON
Special weather statement, Jun 1, 4:24 PM EST, 6 minutes before
FLZ023-025-032-012200-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT SUN JUN 1 2003
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BAKER...NORTHERN CLAY
AND WESTERN DUVAL COUNTIES THROUGH 6 PM...
AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES EAST OF MACCLENNY...
OR ABOUT 19 MILES NORTHEAST OF RAIFORD...MOVING EAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MAXVILLE...MACCLENNY...GLEN ST. MARY...BALDWIN...JACKSONVILLE
HEIGHTS...DOCTORS INLET...BELLAIR-MEADOWBROOK TERRA AND ORANGE PARK
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.
HESS
Thunderstorm Wind, Suwannee
- When
- June 1, 4:30 PM EST
- Where
- Suwannee County, Live Oak
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 30.300, -82.983
Large trees and power lines down on Adams Rd. Pea sized hail reported in Wellborn. Report from Public Works Dept.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, June 1 to 2, 2003$15 million · 2.5 in hail · 42 events
- Flood in Colorado, June 1 to 2, 2003$3.2 million · 1 event
- Wildfire in Alaska, June 1 to 7, 2003$80,000 · 1 event
- Lightning Strike in Texas, June 1, 2003$75,000 · 1 event
- Strong Wind in District of Columbia, June 1, 20034 injured · 1 event
- Hail and Damaging Winds in Texas, June 1, 2003$15,000 · 2.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 1, 2003$17,000 · 1.75 in hail · 15 events
- Flash Flood in Pennsylvania, June 1, 2003$30,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 1 to 2, 2003$3,000 · 1 in hail · 23 events
- Drought in New Mexico, June 1 to 30, 200322 events
- Drought in Colorado, June 1 to 30, 200321 events
- Hail and Damaging Winds in Kansas, June 1, 2003$2,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359347.